British Liver Trust
12,089 members5,978 posts

Increased level of GGT in blood test.

Hello, I am new so am not sure I am writing this in the correct place but.... !0 days ago a rash appeared on my hands and feet and the rash on my hands has since turned 'blistery'. I have had a LF blood test in the past week that showed my GGT level to be at 149.

The doctor advised me to reduce my alcohol intake and take another test in 6 or so weeks to see what GGT levels are like then. In the meantime the Dr. prescribed Betnovate Ointment to treat the rash/blisters but it doesn't seem to be working. Can anyone offer advice regarding this? I would appreciate it.

Thanks

6 Replies
oldestnewest

hi Paulio-yes this is the right place-149 GGT is out of range but not hugely so-if you're drinking alcohol then this is a factor-so reduce your intake or stop for a few weeks to see what happens-normally going dry for a couple of weeks has beneficial results. It normally tales about 3 weeks minimum for GGT to deduce sometimes months

Reply

Thanks briccolone! I am going to reduce my alcohol intake significantly (I have been a heavy drinker for over 20 years), and I am confident that this will help lower my GGT to a more normal range (the Dr. advised that this should be so), so I am now concerned about my lingering rash despite about a weeks usage of Betnovate (steroid based ointment). The rash is not itchy but is rather unsightly. Thanks again.

Reply

steady as you go cutting out the alcohol-best thing is to halve what you were drinking and then halve it again over a few weeks-that will minimise the possibility of unpleasant withdrawal symptoms-take it from me!

Reply

Stop drinking. If you have a liver problem alcohol is the most likely cause and if you become so bad thar you need a liver transplant you will srand little chance of receiving one.

1 like
Reply

Thanks for the advice. Rather than simply cease drinking alcohol which I understand can lead to other complications, I intend to reduce the amount of alcohol consumption over a period of a few weeks (as advised by my Dr.and 'briccolone' )

Reply

hi Paulio-I believe ancient speaks from experience and with the best of intentions and if a serious liver issue is proved is completely correct-in the meantime cut down as advised and see what happens-the rash could be unrelated

Reply

You may also like...